Alert archive / Indiana / Tornado Warnings in 2026
Tornado Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Feb 19, 2026, 5:31 PM EST for Sullivan County, Indiana. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 5:31 PM EST (22:31 UTC)
- Expired
- Feb 19, 2026, 6:00 PM EST
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
County Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 5:52 PM EST | TORNADO | 3 Nw Carlisle, IN | An EF-0 tornado with maximum wind speeds of 85 mph and a path length of 4.1 miles began at this location. The maximum path width was 300 yards and the tornado mostly impacted rural areas between Sullivan and Carlisle. |
| Feb 19, 5:54 PM EST | TSTM WND DMG | Carlisle, IN | Corrects previous tstm wnd dmg report from Carlisle. Large tree down on car. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 1:20 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
084
WFUS53 KIND 192231
TORIND
INC153-192300-
/O.NEW.KIND.TO.W.0001.260219T2231Z-260219T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
531 PM EST Thu Feb 19 2026
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Southwestern Sullivan County in southwestern Indiana...
* Until 600 PM EST.
* At 530 PM EST, a confirmed tornado was located over Flat Rock, or
near Robinson, moving east at 40 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Emergency management confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...Southern and Central Sullivan County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3906 8757 3906 8758 3912 8744 3893 8731
3891 8753 3892 8753 3893 8752 3894 8752
3896 8751 3897 8753 3899 8758 3899 8756
3900 8758 3903 8757 3904 8758
TIME...MOT...LOC 2230Z 248DEG 33KT 3892 8768
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
Updike1 follow-up statement
451
WWUS53 KIND 192247
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
547 PM EST Thu Feb 19 2026
INC153-192300-
/O.CON.KIND.TO.W.0001.000000T0000Z-260219T2300Z/
Sullivan IN-
547 PM EST Thu Feb 19 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR
SOUTHWESTERN SULLIVAN COUNTY...
At 547 PM EST, a severe thunderstorm capable of producing a tornado
was located near Palestine, or 13 miles east of Robinson, moving east
at 40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Carlisle, Merom, Turtle Creek Reservoir, and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3898 8755 3899 8755 3899 8756 3900 8756
3901 8758 3903 8757 3904 8758 3906 8757
3906 8758 3912 8744 3895 8732 3894 8752
3896 8751
TIME...MOT...LOC 2247Z 248DEG 33KT 3898 8749
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
UpdikeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 19, 5:23 PM EST, 8 minutes earlier. Its key messages:
- Scattered strong to severe storms this afternoon into the evening
- All severe hazards are possible, with the greatest tornado potential south of I-70.
- Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
- Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 5:23 PM EST, 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 523 PM EST Thu Feb 19 2026 .KEY MESSAGES... - Scattered strong to severe storms this afternoon into the evening - All severe hazards are possible, with the greatest tornado potential south of I-70. - Strong wind gusts up to 45 mph late tonight through early afternoon Friday. - Colder for the weekend, with scattered light snow possible Sunday && .MESOSCALE UPDATE... Issued at 523 PM EST Thu Feb 19 2026 Tornado watch 10 continues for southern portions of central Indiana. Surface analysis shows a developing meso-low in the vicinity of the IN/IL border west of Knox and Sullivan counties. The southern most supercell in a cluster of supercells is currently latched onto the warm front and will continue to propagate E-NE into southern Sullivan/far northern Knox counties through 2200Z/600 PM EST. Low level shear parameters (0-1 km SRH currently from 100-200 m2/s2) will continue to increase into the evening hours to as high as 300 m2/s2 associate with eastward progression and strengthening of the low level jet. An increasing tornado threat, possibly significant, may unfold in the next 2 hrs across SW portions of central Indiana. Elsewhere additional thunderstorm intensification is expected along and north of the warmfront into central Indiana including the Indy metro area through 00Z with the potential for large hail and possibly damaging winds and locally heavy rainfall. && .SHORT TERM (This evening through Friday)... Issued at 309 PM EST Thu Feb 19 2026 Rest of today/through midnight... For details on the evolving severe threat across central Indiana, please see mesoscale updates. Overnight... Prefrontal trough/dryline is expected to push rapidly across central Indiana between 02Z and 05Z, ending convective precip and thunderstorm chances. As the surface low continues to intensity over the Mid MS valley (988 mb around near Chicago by 08Z), an associated cold front will accelerate across central Indiana between 08-12Z. Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple with strong cold advection and modestly steep lapse rates below 850 mb to support wind gusts around 40 kts across NW portions of central Indiana and as high as 35 kts across area along I-70. A wind advisory was contemplated for far NW portions of central Indiana, but confidence on meeting over 45 mph gusts for any length of time is not sufficiently high at the moment. However, an SPS will be issued for these sub-advisory criteria winds. Friday... Winds will continue to be the main forecast concern during the day along with much colder temperatures. Have undercut NBM guidance by a few degrees on temps considering overcast skies and continued strong cold advection in the morning. Wind gusts will remain around 40 kts across northern portions of the forecast area through the morning, before a decrease in gusts during the afternoon owing to relaxing of the surface pressure gradient as the low pressure moves into northern lower MI as well as gradual decrease in the boundary layer wind fields. && .LONG TERM (Friday night through Thursday)... Issued at 309 PM EST Thu Feb 19 2026 Friday night and Saturday... High pressure will nudge into the area and keep conditions dry and seasonable. Some guidance has rain just south of the area along an old front, but given the surface high and dry air locally, feel that odds of rain are too low to mention. Sunday and Monday... An upper level low will move southeast through the area on Sunday. This won't have a lot of moisture to work with, but it will still be enough for some scattered light snow showers, mainly northeast. Colder air moving in with the low will generate some lake enhanced snow showers Sunday night and Monday. The bulk of these should remain north of central Indiana, but a few could sneak into the north and northeast. Temperatures will be below normal with highs in the 30s and lows mainly in the 20s. Some area could see upper teens Monday night. Tuesday and beyond... Upper flow will become closer to zonal as the upper low exits the area. This will allow seasonable to even above normal temperatures to return. Highs could be around 50 by Wednesday and Thursday. A cold front will bring chances of rain around Wednesday and Thursday, with some uncertainty on the timing of highest PoPs. && .AVIATION (18Z TAF Issuance)... Issued at 1249 PM EST Thu Feb 19 2026 Impacts: - IFR conditions ending by 1900Z with MVFR ceilings redeveloping overnight. - Scattered thunderstorms this afternoon into mid evening with IFR visibilities and MVFR ceilings. - Gusty WSW winds up to 35 kts late tonight through the day Friday with Discussion: IFR conditions have rapidly improved the last 1-2 hours with daytime heating. MVFR ceilings will be prevalent for another 1-2 hrs prior to convective arrival. Thunderstorm activity has increased recently along a warm front extending just north of the Ohio River. Thunderstorms will impact KHUF and KBMG earliest, before affecting KIND and KLAF later this afternoon. IFR visibilities are expected with the TS. The potential exist for GR or +TSRA especially for KHUF and KBMG, but have opted to leave out this for now, since limited duration and uncertainties on timing and threat are still fairly high. Convection will end from west to east between 03 and 06Z with the passage of a fast moving surface wind shift. Wind gusts will pick up with the passage of this wind shift initially from 20-25 kts. A cold front will move across the TAF sites later tonight (08-10Z) with MVFR ceilings and winds becoming WSW with gusts from 30-35 kts. These conditions will continue through the day on Friday. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...Crosbie LONG TERM...50 AVIATION...Crosbie
Hazardous weather outlook, Feb 19, 3:50 PM EST, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 PM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-202100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 350 PM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe thunderstorms are expected into the late evening. Damaging winds, large hail and isolated tornadoes are all possible. The threat exists for a strong tornado south of I-70 until late evening. Strong westerly wind gusts from 35-45 mph will develop across areas north of I-70 late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong westerly wind gusts from 35-45 mph will continue through early Friday afternoon across areas north of I-70. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected for this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Special weather statement, Feb 19, 3:56 PM EST, 1 hour 35 minutes before
Special Weather Statement National Weather Service Indianapolis IN 356 PM EST Thu Feb 19 2026 INZ021-028>031-035>042-192300- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, and Parker City 356 PM EST Thu Feb 19 2026 ...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON... A strong cold front will move through central Indiana after midnight bringing with it west-southwest wind gusts from 35-45 mph. These strong winds will last through Friday morning before diminishing early Friday afternoon. Crosbie
Special weather statement, Feb 19, 4:07 PM EST, 1 hour 24 minutes before
Special Weather Statement National Weather Service Indianapolis IN 407 PM EST Thu Feb 19 2026 INZ021-028>031-035>042-200900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, and Parker City 407 PM EST Thu Feb 19 2026 ...STRONG WIND GUSTS FROM 35 TO 45 MPH LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON... A strong cold front will move through central Indiana after midnight bringing with it west-southwest wind gusts from 35-45 mph. These strong winds will last through Friday morning before diminishing early Friday afternoon. Crosbie
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:04 AM EST | Special Weather Statement | IND | Warren | 41 min |
| Feb 19, 2:28 AM EST | Severe Thunderstorm Warning | IND | Warren | 32 min |
| Feb 19, 3:25 AM EST | Special Weather Statement | IND | Carroll | 35 min |
| Feb 19, 3:30 AM EST | Severe Thunderstorm Warning | IND | Carroll | 33 min |
| Feb 19, 9:47 AM EST | Special Weather Statement | IND | Carroll | 28 min |
| Feb 19, 4:38 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 23 min |
| Feb 19, 5:37 PM EST | Tornado Warning | IND | Sullivan | 38 min |
| Feb 19, 5:39 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 51 min |
| Feb 19, 5:43 PM EST | Tornado Warning | IND | Sullivan, Vigo | 47 min |
| Feb 19, 5:53 PM EST | Tornado Warning | IND | Greene, Sullivan | 37 min |
| Feb 19, 6:02 PM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 43 min |
| Feb 19, 6:09 PM EST | Tornado Warning | IND | Clay, Vigo | 36 min |
| Feb 19, 6:11 PM EST | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 34 min |
| Feb 19, 6:14 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 31 min |
| Feb 19, 6:15 PM EST | Tornado Warning | IND | Clay, Greene, Owen | 30 min |
| Feb 19, 6:33 PM EST | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 27 min |
| Feb 19, 6:35 PM EST | Tornado Warning | IND | Morgan | 25 min |
| Feb 19, 6:37 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 38 min |
| Feb 19, 6:39 PM EST | Tornado Warning | IND | Greene, Monroe, Owen | 36 min |
| Feb 19, 6:43 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 47 min |
Nearby
Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.